Alert archive / Mississippi / Flash Flood Warnings in 2000
Flash Flood Warning 25, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Nov 24, 2000, 11:59 AM CST for Bolivar County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2000, 11:59 AM CST (17:59 UTC)
- Expired
- Nov 24, 2000, 2:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 172 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 241806 COR FFWJAN MSC011-242000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE JACKSON MS 1159 AM CST FRI NOV 24 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 200 PM CST * AT 1155 AM CST...DOPPLER RADAR INDICATED A NEW BAND OF RAIN SHOWERS PRODUCING HEAVY RAINFALL MOVING INTO BOLIVAR COUNTY. RAINFALL AMOUNTS OF 5 TO 7 INCHES HAVE BEEN COMMON OVER THE COUNTY...AND ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO AN INCH MAY OCCUR BETWEEN NOON AND 2 PM. THIS WILL ONLY AGGRAVATE THE ONGOING FLOODING PROBLEMS BEING REPORTED BY EMERGENCY MANAGEMENT OFFICIALS IN THE COUNTY. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. MOVE TO HIGHER GROUND IF FLOODWATERS THREATEN. 65
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Nov 24, 10:35 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 24, 10:35 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CST FRI NOV 24 2000
ZONE UPDATE WAS SENT AT 1020 AM FOR SEVERAL REASONS. FIRST AND
FOREMOST...WINDS HAVE SUBSIDED OVER MUCH OF THE CWFA AS THE SURFACE
LOW CENTER GETS CLOSER. EXCEPTION IS THE NORTHERN TIER OF ZONES
/PARTICULARLY THE DELTA COUNTIES/ WHERE WINDS ARE STILL HOWLING UP
TO 40 MPH AT KGWO AND BOLIVAR COUNTY HAS REPORTED POWER LINES DOWN
FROM GRADIENT WINDS. THESE WINDS SHOULD SUBSIDE THIS AFTERNOON...BUT
MAINTAINED WIND ADVISORIES FOR AREA LAKES IN THESE ZONES UNTIL 4 PM
WHILE CANCELLING IT ELSEWHERE. ALSO ADJUSTED HIGH TEMPS AND WIND
DIRECTIONS BASED ON ORIENTATION OF WARM FRONT. DID NOT TOUCH
POPS...HEAVY RAIN WORDING...SEVERE STORM WORDING...OR FLASH FLOOD
WATCH.
.JAN...
AR...WIND ADVISORY FOR AREA LAKES ZONES 074-075.
FLASH FLOOD WATCH ZONES 074-075.
LA...FLASH FLOOD WATCH ZONES 007>009-015-016-023>026.
MS...WIN?D ADVISORY FOR AREA LAKES ZONES 018-019-025>039.
FLASH FLOOD WATCH ZONES 018-019-025>029-034>036-040>042-047-053-
059>061.
06In the hours before
Special weather statement, Nov 24, 6:00 AM CST, 5 hours 59 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074 -242100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CST FRI NOV 24 2000 ...THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF A LINE FROM JONESVILLE LOUISIANA...TO FAYETTE...TO PRENTISS ..TO LAUREL (GENERALLY ALONG HIGHWAY 84). THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND. AS THE LOW PRESSURE SYSTEM MOVES EASTWARD FROM THE PLAINS AND THE MOISTURE AND FAVORABLE JET DYNAMICS INCREASE...THE APPROACHING WARM FRONT WILL PROVIDE THE ADDED FOCUS FOR STRONG THUNDERSTORM DEVELOPMENT. IN OTHER AREAS...SCATTERED THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING...BRIEF HEAVY RAINS AND GUSTY WIND. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS IN SOUTH MISSISSIPPI SHOULD CONTINUE TO MONITOR LATER STATEMENTS AS THIS SITUATION CONTINUES TO DEVELOP. ...FLOODING... FLASH FLOODING IS POSSIBLE THROUGH THE MID AFTERNOON HOURS ACROSS WEST AND NORTHWEST MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST ARKANSAS. THE MAIN THREAT WILL BE PONDING ON ROADS...AND FLOODING OF LOW LYING AREAS AND CREEKS. WIDESPREAD MODERATE RAINS HAVE FALLEN ACROSS THE WATCH AREA OVERNIGHT...AND THE EXTENSIVE RAIN SHIELD EXTENDS BACK INTO EASTERN TEXAS THIS MORNING. MID AND UPPER LEVEL DYNAMICS WILL BE FAVORABLE THROUGH MIDDAY FOR CONTINUED MODERATE TO HEAVY RAINS IN THE NORTH. AN APPROACHING WARM FRONT WILL ALSO INCREASE CONVECTION ACROSS THE SOUTH THIS MORNING AND CARRY ON INTO THE AFTERNOON. STRONG THUNDERSTORMS COULD PRODUCE 1 TO 3 INCHES OF RAIN IN A VERY SHORT TIME. THE FLASH FLOOD THREAT WILL DECREASE DURING THE LATE AFTERNOON HOURS. ...NON PRECIPITATION... STRONG SOUTHEAST WINDS OF 15 TO 30 MPH WILL PREVAIL THROUGH MUCH OF THE DAY ACROSS THE ENTIRE FORECAST AREA. ONCE THE PRESSURE GRADIENT LESSENS THE WINDS WILL DECREASE TO 10 TO 15 MPH TONIGHT AND SHIFT TO THE SOUTHWEST AND WEST. THESE STRONG WINDS WILL POSE THE GREATEST THREAT TO BOATERS AND MOTORISTS. DRIVERS OF VANS...TRAILERS...CAMPERS AND OTHER HIGH PROFILE VEHICLES WILL NEED TO EXERCISE CAUTION UNDER THESE WINDY CQONDITIONS. FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:55 AM CST | Flash Flood Warning | JAN | Bolivar | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.